Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diahreha & Atripla
May 2, 2007

I have been experiencing soft or loose stool and sometimes what I would call non-watery diaherea ever since becoming infected 4 months ago (acute HIV) my stool has never been the same regardless of what I eat, it has even caused in interneal anal fisure. I started Atripla 2 months ago and with no change in my stool. My question is, Do you believe that HIV itself causes a change in my stool or do you feel it is the meds or being acute? Any suggestions of what I can do? Thanks for all your work on this site!

Response from Dr. Henry

HIV infection can trigger /aggravate loose stools. The tenofovor in the Atripla can often also aggravate loose stools so there could be several things going on (including other conditions like a parasite or other infection or lactose intolerance). If nothing else is found then sometimes symptomatic relief can be gained from a calcium supplement, fiber tablets, or drugs like Immodium or Lomotil. I have switch some patients off Atripla if we decided that the tenofovir was the likely cause. KH



Previous
Follow up to Drug Induced Perpheral Neurpathy?
Next
Thanks!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement